Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Dec 10, 2008, 3:00 AM CST for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2008, 3:00 AM CST (09:00 UTC)
- Expired
- Dec 10, 2008, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 132 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 100900
FFWOHX
TNC049-133-137-101200-
/O.NEW.KOHX.FF.W.0005.081210T0900Z-081210T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
300 AM CST WED DEC 10 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FENTRESS COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
OVERTON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
PICKETT COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
* UNTIL 600 AM CST
* AT 253 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME
FLOODING OF BACK ROADS IN FENTRESS COUNTY AS A RESULT OF
PERSISTENT HEAVY RAIN.
* THE AREA OF HEAVY RAIN WILL REMAIN OVER THE WARNED AREA FOR THE
REMAINDER OF THE NIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3639 8465 3633 8477 3629 8479 3627 8487
3616 8490 3617 8503 3614 8509 3616 8518
3621 8533 3623 8533 3624 8541 3631 8546
3631 8549 3647 8548 3654 8529 3662 8525
3661 8478
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 9, 9:07 PM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Dec 9, 9:07 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 907 PM CST TUE DEC 9 2008 .UPDATE... LATEST ANALYSIS SHOWING COLD FRONT JUST EAST OF PAH...STRETCHING DOWN NEAR THE MS RIVER. A WEAK WARM FRONT OF SORTS SHOWING UP JUST TO OUR SOUTH. SURFACE WAVE CENTERED ACROSS SOUTHWEST MS ALONG WITH A ML JET CONTINUES TO HELP ENHANCE CONVECTION ACROSS NORTH AND CENTRAL MS. RAINFALL ACROSS THE AREA HAS RANGED FROM AROUND ONE HALF INCH NASHVILLE METRO TO 1.5 INCHES WEST TO THE TN RIVER. LATEST AVAILABLE MODEL DATA CONTINUES TO BRING CLOSED SURFACE WAVE AND STRENGTHENING ML JET UP ACROSS THE MID-SOUTH OVERNIGHT. FURTHER DEEPENING MOISTURE AND INCREASING UVV LIKELY TO KEEP MODERATE AND SOMETIMES HEAVY RAIN WIDESPREAD ACROSS THE AREA WELL INTO TOMORROW MORNING. THUS WILL ISSUE FLOOD WATCH THROUGH 12Z. OTHERWISE...ONLY MINOR CHANGES NEEDED TO ONGOING FORECAST. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Dec 9, 5:07 AM CST, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CST TUE DEC 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE LATE TONIGHT, AND YOU CAN EXPECT GUSTY WINDS AND ISOLATED THUNDERSTORMS TODAY AND TONIGHT AS A RESULT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE, ALTHOUGH HEAVY RAINFALL IS IN THE FORECAST FOR TONIGHT, SO NIGHTTIME DRIVERS SHOULD BE AWARE OF THE POSSIBILITY OF PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:20 PM CST | Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 9 hr |
| Dec 10, 8:26 AM CST | River Flood Warning | OHX | Bedford | 3 hr |
| Dec 10, 3:38 PM CST | Flood Watch | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 13 more | 21 hr |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.